Jump to content

Just Started prozac...feeling weird


[re...]

Recommended Posts

Hi Everyone,

 

I have been taking Prozac for about 5 days now, 20 mg. I stopped Wellbutrin 150 mg.

I'm feeling very nervous and anxious...actually awful.

 

Anyone experience the same and should the symptoms go away after a bit?

Link to comment
Share on other sites

It sometimes takes a couple of weeks for an AD to fully kick in but you could also be having side effects from stopping wellbutrin suddenly. 

 

I don't have any experience with this but from what the drs. say the symptoms should level out.  If they don't subside soon maybe you should give a call to your dr..  You could also call a pharmacy and see what they have to say.

 

 

Link to comment
Share on other sites

Restless1,

 

Sorry you're feeling bad from your crossover to Prozac. I do not have much experience with A/Ds, though it is not unusual to have these feelings when starting an A/D. I had them while starting Zoloft and was prescribed the klonopin to counteract them which helped for awhile but still had morning anxiousness, so that's why I chose to get off both meds. You may want to speak to your GP about your side effects to see what he/she recommends.

 

 

Take care!

 

T2

 

 

Link to comment
Share on other sites

Hi Everyone,

 

I have been taking Prozac for about 5 days now, 20 mg. I stopped Wellbutrin 150 mg.

I'm feeling very nervous and anxious...actually awful.

 

Anyone experience the same and should the symptoms go away after a bit?

 

ssri's take up to 4 to 6 weeks to fully kick in. I was on paxil, and felt extremely icky for the first couple. agitated, shaky, no appetite, insomnia. Then when it kicked in, it had all the opposite effects!

Link to comment
Share on other sites

Thanks for your comments....

 

I'm going to talk to the doctor if it doesn't improve in the next week or so. I think I really need some Behavioural Therapy as well. It' something that I have never really had, the dr's are always so quick to write a perscription.

 

I just so tired of feeling unwell... man what a drag.

Link to comment
Share on other sites

[ce...]

Definitely give it some time. SSRI's can take a bit of time to get going in your system, so your body might be going through a "learning curve" so to speak.

 

Of course, monitor how you're feeling at all times just to be safe. For me, SSRI class medications don't work and I found that the symptoms got worse as the weeks progressed, so just watch and see how it goes (for the recored, a lot of people do great on SSRI's - I, for some reason, do not). Good luck!! :)

 

-Pete

Link to comment
Share on other sites

ssri's dont work for me either. They work for a week and then stop, or make me even worse. So I had to go to different classes.

But when I did take them sometimes I would get anxious for a little while, mostly jumpy/jittery, but it did stop. Hope it starts working for you soon!

Amanda

Link to comment
Share on other sites

Yes, I was told that they can actually make you feel more anxious for awhile until they build up in your system.  They tried to get me to take Prozac but I only made it up to 5mg before I decided to quit.  I couldn't stand to be more anxious than I already was!!

 

Jen

Link to comment
Share on other sites

What I never understood is my dr. said it would take 6 weeks for them to fully kick in and now I find out you are only supposed to take them for 2-4 weeks.  ??????

 

And I think I have a benzo head!!!!

Link to comment
Share on other sites

What I never understood is my dr. said it would take 6 weeks for them to fully kick in and now I find out you are only supposed to take them for 2-4 weeks.  ??????

 

And I think I have a benzo head!!!!

 

Only supposed to take benzos for up to 2 weeks. Anti depressants are for the long haul. :thumbsup:

 

T

Link to comment
Share on other sites

What I never understood is my dr. said it would take 6 weeks for them to fully kick in and now I find out you are only supposed to take them for 2-4 weeks.  ??????

 

And I think I have a benzo head!!!!

 

Short half-life benzos reach full blood levels within a day or two, and will have immediate effects after just one pill. Long half-life benzos take time to build up in your system, so the full effects might take as long as three or even four weeks, but for most people, full blood levels will be achieved (for something like Valium) in about two weeks. But, Valium (and other long half-life benzos) will have real effects right from the beginning. The reason for this is that most of the build-up in blood levels occurs at the beginning of treatment, with increases in blood levels becoming smaller-and-smaller each day. Your doctor was wrong. If he was correct, benzos would not be prescribed for situational anxiety or 's needed' for insomnia.

Link to comment
Share on other sites

I took Prozac from 1989 (when it first came out) until 2006 when I did a c/t.  At the time neither me nor my doc knew this was a no-no, but I never felt any w/d.  Then last year when my doc c/t me off the Xanax and I found a new doc who switched me to valium I became terribly depressed so we thought I'd try the Prozac again since it had worked so well in the past.  BIG MISTAKE.  It made me feel so anxious I felt like I was in c/t w/d from the Xanax all over again.

As others have said, it takes at least 4 weeks for the Prozac to kick in.  I myself cannot handle it while withdrawing from benzo's,  but others do quite well on it.  Listen to your body  :thumbsup:

Link to comment
Share on other sites

It's definitely very hard to get onto an SSRI when your GABA receptors are damaged. I suspect it's the same as what young people can get where they warn against suicidal ideation.
Link to comment
Share on other sites

Hi restless1,

 

I tried Paxil once and it made me feel so wired that I had to stop taking it. I had never taken an antidepressant before, and I know it was the drug which was making me anxious. Of course, you might also be feeling the after-effects of stopping Wellbutrin, but, since Prozac is in the same family as Paxil, I am wondering if you are experiencing anxiety because of the drug. This is why, although I am very depressed, I am scared to try A/Ds.

 

Talk to your doctor and ask him or her if coming off Wellbutrin and switching to Prozac could cause your anxiety or if your doctor believes that the Prozac might be the culprit. Hope you feel better. I think I hate anxiety even more than depression!

 

Love,

Genie

 

 

 

Link to comment
Share on other sites

I wouldn't suggest to be on prozac, I was on it, and i stopped it cold turkey, and withdrawals from prozac, is a lot like benzo. You get nauseated, lethargic, brain zaps, brain fog, insomnea, you pee like every 15 min. literly, your much more emotional, you practically loss all social skills, and get social anxiety problems. Please don't take it. Its not good for you.
Link to comment
Share on other sites

×
×
  • Create New...